MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 6F TRIPLE-LUMEN CATHETER WITH MICROEZ MICROINTRODUCER; PERCUTANEOUS, IMPLANTED LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC 6F TRIPLE-LUMEN CATHETER WITH MICROEZ MICROINTRODUCER; PERCUTANEOUS, IMPLANTED LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn0353 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the stylet unraveled upon removal from the picc.The picc was removed from the patient.There was no patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the stylet unraveled was confirmed and the cause was determined to be use related.One 6fr t/l powerpicc was returned for investigation.The catheter had been cut at the 40cm depth mark.The stylet and t-lock extension set were received separate from the catheter.The stylet core wire had been pulled through the septum on the t-lock extension set.The core wire was still attached to the black tab.The coil wire was stretched and elongated over the core wire.The distal tip of both the core wire and the coil wire were microscopically examined.The weld tip was not present and the cross sections were noted to be flat with striations across a portion of the surface.The striated surface exhibited increased luster compared to the remainder of the cross section.These characteristics indicate that the stylet was severed.This type of damage typically occurs when the catheter is trimmed to length without sufficiently retracting the stylet.The ifu cautions, ¿the stylet or stiffening wire needs to be well behind the point the catheter is to be cut.Never cut the stylet or stiffening wire.¿ the red hang tag on the stylet states, ¿do not cut stylet ¿ withdraw stylet before trimming catheter¿.A lot history review (lhr) of rebn0353 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC 6F TRIPLE-LUMEN CATHETER WITH MICROEZ MICROINTRODUCER
Common Device Name
PERCUTANEOUS, IMPLANTED LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7130673
Report Number3006260740-2017-02256
Device Sequence Number13474128
Product Code LJS
UDI-Device Identifier00801741028212
UDI-Public(01)00801741028212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3386105
Device Lot NumberREBN0353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1